Switching for antipsychotic-induced weight gain or dyslipidemia can be one of those sound clinical reasons. It is very painful to see patients make remarkable progress in their recovery only to die at an early age. While the excess morbidity in schizophrenia predated the arrival of newer drugs, any iatrogenic risk will exacerbate the problem. Currently available antipsychotics have a wide range of weight and dyslipidemia liabilities (9). When it comes to pharmacologic interventions for patients with antipsychotic-induced metabolic problems, there has been less confidence that these tolerability differences can be used as an effective intervention strategy (9). In this issue, Stroup et al. (10) report on the safety and effectiveness of switching from any of several antipsychotics associated with weight gain or dyslipidemia to one with a lower liability (aripiprazole). Schizophrenia outpatients who were stable while taking olanzapine, quetiapine, or risperidone who also met criteria for metabolic or weight problems were randomly assigned either to switch to aripiprazole or to stay on their current antipsychotic. The primary switch goal was improved metabolic tolerability. The presence of a nonswitch comparison group provided important information on the benefits and relative risks of changing medication. The study showed that while more of the switch patients discontinued their assigned treatment, changing medication is reasonably safe within carefully monitored clinical research settings. There was no appreciable difference in serious adverse events between those who switched and those who stayed on their medication, and rates of efficacy failure were comparable between those two groups. The cautionary note here is that the safety findings are in the context of a controlled clinical trial in which investigators were motivated to make sure the switch was completed and patients were carefully monitored. In real-world practice, where there is less monitoring during the crossover process, we can expect much higher rates of incomplete and failed medication switches (11).